Skip to main content

Research Repository

Advanced Search

Monte Carlo simulations of random non-commutative geometries

Barrett, John W.; Glaser, Lisa

Authors

JOHN BARRETT john.barrett@nottingham.ac.uk
Professor of Mathematical Physics

Lisa Glaser



Abstract

© 2016 IOP Publishing Ltd. Random non-commutative geometries are introduced by integrating over the space of Dirac operators that form a spectral triple with a fixed algebra and Hilbert space. The cases with the simplest types of Clifford algebra are investigated using Monte Carlo simulations to compute the integrals. Various qualitatively different types of behaviour of these random Dirac operators are exhibited. Some features are explained in terms of the theory of random matrices but other phenomena remain mysterious. Some of the models with a quartic action of symmetry-breaking type display a phase transition. Close to the phase transition the spectrum of a typical Dirac operator shows manifold-like behaviour for the eigenvalues below a cut-off scale.

Citation

Barrett, J. W., & Glaser, L. (2016). Monte Carlo simulations of random non-commutative geometries. Journal of Physics A: Mathematical and Theoretical, 49(24), https://doi.org/10.1088/1751-8113/49/24/245001

Journal Article Type Article
Acceptance Date Mar 7, 2016
Publication Date May 11, 2016
Deposit Date May 20, 2016
Publicly Available Date May 20, 2016
Journal Journal of Physics A: Mathematical and Theoretical
Print ISSN 1751-8113
Electronic ISSN 1751-8121
Publisher IOP Publishing
Peer Reviewed Peer Reviewed
Volume 49
Issue 24
Article Number 245001
DOI https://doi.org/10.1088/1751-8113/49/24/245001
Keywords General Relativity and Quantum Cosmology; High Energy Physics - Lattice; High Energy Physics - Theory
Public URL http://eprints.nottingham.ac.uk/id/eprint/33251
Publisher URL http://dx.doi.org/10.1088/1751-8113/49/24/245001
Copyright Statement Copyright information regarding this work can be found at the following address: http://eprints.nottingh.../end_user_agreement.pdf
Additional Information This is an author-created, un-copyedited version of an article accepted for publication in the Journal of Physics A: Mathematical and Theoretical. The publisher is not responsible for any errors or omissions in this version of the manuscript or any version derived from it. The Version of Record is available online at http://dx.doi.org/10.1088/1751-8113/49/24/245001.

Files

view-2.pdf (1.2 Mb)
PDF

Copyright Statement
Copyright information regarding this work can be found at the following address: http://eprints.nottingham.ac.uk/end_user_agreement.pdf





You might also like



Downloadable Citations